Geometriae Dedicata

, Volume 94, Issue 1, pp 33–43

Subgroups of Free Groups: a Contribution to the Hanna Neumann Conjecture

Authors

  • J. Meakin
    • Department of Mathematics and StatisticsUniversity of Nebraska
  • P. Weil
    • LaBRIUniversité Bordeaux-I and CNRS
Article

DOI: 10.1023/A:1020900823482

Cite this article as:
Meakin, J. & Weil, P. Geometriae Dedicata (2002) 94: 33. doi:10.1023/A:1020900823482

Abstract

We prove that the strengthened Hanna Neumann conjecture, on the rank of the inter-section of finitely generated subgroups of a free group, holds for a large class of groups characterized by geometric properties. One particular case of our result implies that the conjecture holds for all positively finitely generated subgroups of the free group F(A) (over the basis A), that is, for subgroups which admit a finite set of generators taken in the free monoid over A.

free groups finitely generated subgroups basic path admissible graph

Copyright information

© Kluwer Academic Publishers 2002